MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309572
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle leaked from the barrel through the plunger seal.This occurred on 5 separate occasions.No serious injury or medial intervention was reported.Verbatim: "material no.: 309572 batch no.: 8300796.It was reported the liquid escaped the barrel through the plunger seal.Per (b)(6), (b)(6) customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents; specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.Please see photos on the following page.".
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: d.4.Medical device expiration date: 2023-10-31.
 
Event or Problem Description
It was reported that bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle leaked from the barrel through the plunger seal.This occurred on 5 separate occasions.No serious injury or medial intervention was reported.Verbatim: "material no.: 309572 batch no.: 8300796.It was reported the liquid escaped the barrel through the plunger seal per (b)(4).Petnet detroit & houston.Customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents.Specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: b.5.Describe event or problem: it was reported that bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle leaked from the barrel through the plunger seal.This occurred on 5 separate occasions.No serious injury or medial intervention was reported.Verbatim: "material no.: 309572 batch no.: 8300796.It was reported the liquid escaped the barrel through the plunger seal per (b)(4).Petnet detroit & houston.Customer complaint received from two hospitals regarding a loose plunger which caused leaking of contents.Specifically, one instance with lot# 8300798 (expiry 10/31/2023) where the plunger pulled out of the cylinder too easily and the syringe contents were lost.There were also multiple instances with this lot where the needle caps were noticeably looser than prior lots (the caps stayed attached, but no noticeable click when closing) five instances with lot# 8300796 (expiry 09/30/2023) where the liquid was escaping the barrel through the plunger seal.Investigation: 10 sealed packaged syringes from batch #8300798 (p/n 309572).They were visually evaluated.The syringes were found to have barrel retaining ring present as designed.No visual defects were observed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8416997
Report Number1213809-2019-00325
Device Sequence Number16593097
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public30382903095729
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number309572
Device Lot Number8300796
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
02/26/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date03/13/2019
05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;